MAUDE Adverse Event Report: COOK INC TORNADO PLATINUM EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC TORNADO PLATINUM EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number N/A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1 - customer (person): phone: (b)(6).G4 ¿ pma/510(k) #: preamendment.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that a tornado platinum embolization coil migrated.During a heart catheter procedure, three collateral vessels in the heart were discovered.One of the collaterals was difficult access; access was only possible by a transjugular approach with a glide-catheter.The collateral showed a stenosis of 4mm (6mm before and after).Closure of the 4mm collateral was attempted with a 6mm tornado coil.However, despite existing stenosis, after the coil was released, it migrated to the left ventricle of the heart within the mitral valve tendon apparatus.No damage to the mitral valve or the chordae tendineae was reported.Due to the position of the coil, interventional extraction was not possible.The coil position is currently stable, so surgical extraction was not performed as that procedure would have been the third operation on extracorporeal circulation for the patient.Also, there is no plan to retrieve the coil.The patient was anticoagulated.After four days of clinical observance, the patient was discharged to outpatient follow up once per week.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation.On 05nov2023, it was reported that during the procedure on (b)(6) 2023, a tornado platinum embolization coil had migrated into the left heart chamber.The physician stated that due to the position of the coil, interventional extraction was not possible.The physician opted not to surgically retrieve the coil as it was stable.There were no adverse effects reported to the patient due to this occurrence.Reviews of the documentation, including the complaint history, device history record, instructions for use (ifu) and quality control procedures the device, were conducted during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could be not conducted.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for the device lot found two possibly related nonconformances, in which all nonconforming product was scrapped prior to further processing.It should be noted that there were no other complaints associated with the final product lot number.Cook was also able to review product labeling.The current instructions for use [t ce tem rev3] state the following: "intended use positioning of embolization coils should be done with particular care.Coils should not be left too close to the inlets of arteries and should be intermeshed with previously placed coils if possible.A minimal but sufficient arterial blood flow should remain hold the coils against the previously placed coils until a solid clot ensures permanent fixation.The purpose of these suggestions is to minimize the possibility of loose coils becoming dislodged and obstructing a normal and essential arterial channel.Precautions perform an angiogram prior to embolization to determine correct catheter position." evidence provided upon review of the dmr, ifu, and dhr suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in house or out in the field.Based on the information provided, no returned product, and the results of our investigation, it was concluded that an adverse event related to the patient condition and/or the procedure contributed to the event.The ifu states suggests that the coil is not placed too close to the inlets of arteries and should be intermeshed with previously placed coils if possible.The exact positioning of the coils is unknown, and the physician did not allege a malfunction of the coil.The appropriate personnel have been notified.Per the risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
TORNADO PLATINUM EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18125127
Report Number1820334-2023-01556
Device Sequence Number7715951
Product Code KRD
UDI-Device Identifier00827002104167
UDI-Public(01)00827002104167(17)260507(10)13895232
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/07/2026
Device Model NumberN/A
Device Catalogue NumberMWCE-35-6/3-TORNADO
Device Lot Number13895232
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/09/2024
Initial Report FDA Received Date11/13/2023
Supplement Report FDA Received Date02/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown